The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Update – Buddy -IPI

Forums General Melanoma Community Update – Buddy -IPI

  • Post
    Nancy
    Participant

      Buddy was hospitalized yesterday – his blood count was 8 – so they're keeping him overnight and transfusing.  Hopefully, when they check him this morning, he'll have the 'Blood of an Irishman" flowing through his veins, and will get to come home.  He had the IPI treatment last Tuesday and I think it may have made him a lilttle weak…but we'll get him patched up soon and back in the orchard (I Hope).

      Buddy was hospitalized yesterday – his blood count was 8 – so they're keeping him overnight and transfusing.  Hopefully, when they check him this morning, he'll have the 'Blood of an Irishman" flowing through his veins, and will get to come home.  He had the IPI treatment last Tuesday and I think it may have made him a lilttle weak…but we'll get him patched up soon and back in the orchard (I Hope).

      Loading spinner
    Viewing 2 reply threads
    • Replies
        Sharon in Reno
        Participant

          Sending positive vibes for a quick bounce back, hurry up & get back home Buddy. love, Sharon in Reno Stage IV

          Loading spinner
            lhaley
            Participant

              Nancy,

              After the transfusion I hope Buddy was feeling much better! 

              Sending hugs,

              Linda

              Loading spinner
            ValinMtl
            Participant

              His and your strength will get him through this.  Get him back in the orichard, it's getting near time for picking.  Val Stage IV

              Loading spinner
              BGL530830
              Participant

                So, did the Ipi make him Anemic?  Did he have a low RBC?  My husband became Anemic after staring the Ipi…curious if it has happened to anyone else.

                Loading spinner
                  Linda/Kentucky
                  Participant

                    What side effects did he have? I know feeling fatigued is a side effect of anemia and  Ipi, but it is a s/e of cancer as well.  My husband finished the Ipi trial and is  week 16 now he continue's to feel very fatigued and very very achey all over.  I'm praying that the aches are from his body kicking mel's butt completely out of his body.  In his word "that must be one heck of a fight going on in there if that is what is causing my aches and pains….."  what indication led you to believe he was anemic? was it his bloodwork?  Hope all is going well after this minor set back for him.  By the way how many tx. of Ipi has he had? 

                    Linda/Kentuckysmiley

                    Loading spinner
                    Linda/Kentucky
                    Participant

                      What side effects did he have? I know feeling fatigued is a side effect of anemia and  Ipi, but it is a s/e of cancer as well.  My husband finished the Ipi trial and is  week 16 now he continue's to feel very fatigued and very very achey all over.  I'm praying that the aches are from his body kicking mel's butt completely out of his body.  In his word "that must be one heck of a fight going on in there if that is what is causing my aches and pains….."  what indication led you to believe he was anemic? was it his bloodwork?  Hope all is going well after this minor set back for him.  By the way how many tx. of Ipi has he had? 

                      Linda/Kentuckysmiley

                      Loading spinner
                      BGL530830
                      Participant

                        Thanks for responding.

                        His side effects were:

                        Fever (started exactly 12 hours after the first Ipi infusion, which is why we and the Drs. believe it is from the Ipi and not the disease itself)

                        Rash 5 days after the first infusion.  It lasted a few days, then went away completely after he took claritin.

                        Fatigue (probably due to the Anemia).  

                        Anemia found via his blood work

                        Insomnia

                        Major nausea/vomiting.  That started when he tried Temodar back in April and it is still rampant!!  

                        He has had pain in the past, but it has really improved the last few weeks.  

                        Who knows what these issues really stem from.  Could be Ipi, Anemia, or disease.  

                        He has had 3 infusions and was to get the final 4th one today, but they will not give it to him because his LDH went up, but they said that is not necessarily from the disease, it could be from the destruction of RBCs or other things.  He will get scanned at the end of the month so we can see what ipi has done.

                        He also developed a pleural effusion so he had fluid drained from his right lung (the one with the disease) and they did a CT scan to check the fluid and it also showed his disease in his chest has been stable since the beginning of May before the Ipi, so that was GREAT news!  The next scan will show the abdomen and pelvis as well, so we can see what is going on with his liver.  

                        Loading spinner
                  Viewing 2 reply threads
                  • You must be logged in to reply to this topic.
                  About the MRF Patient Forum

                  The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                  The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.